Connect with others who understand.

sign up log in
About MyMigraineTeam
Real members of MyMigraineTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Topiramate And Intelligence?

Topiramate And Intelligence?

I've been on Topiramate for a while (300mg daily) and none of the side effects are that bad except I'm worried about my intelligence levels and language disability. It wasn't that bad until maybe the past couple of months and now I feel like my intelligence levels have dropped and my memory has gotten worse. I am not able to write nearly as well as I did in the past and can't really form sentences and my vocabulary is poor. I wanted to know what other people's experiences have been and if anyone… read more

A MyMigraineTeam Member said:

I was on it before and I had lots of loss of cognitive function. I had to go off, once I was off and it was out of my system, I was fine. I wasn't on it long. There are lots of other preventive meds out there, I really suggest getting off of it and going on a different one. It's not worth loosing control over your mind.

posted about 4 years ago
A MyMigraineTeam Member said:

I also call it “Stupamax” for those same reasons. I’ve been taking it since I was involved with the clinical trials for migraine. I tapered down from 200/day to 50/day and my memory/words have come back to an extent. I still take it for its prophylactic value

posted about 4 years ago
A MyMigraineTeam Member said:

It’s been a long time since I tried topamax but I had to stop taking it for the reasons you listed. I couldn’t remember things I knew that I know. I couldn’t think of words, and just overall felt dopey. Later I was told that a nickname for topamax is “dopamax” for that reason.

posted about 4 years ago
A MyMigraineTeam Member said:

I lose nouns. Now it's thingy. I have to write more things down rather than recall them. I started on Topomax due to seizures. It was the only med that could control them, so I use sticky notes and use non words. Beats a seizure and it sure beats a migraine. It is not a matter of lowered intelligence, it is a slower processing speed. If you can deal with a slower computer you'll be fine. I would, however, consult my doctor about my concerns.

posted about 4 years ago
A MyMigraineTeam Member said:

I am not sure if is the Topamax but I do take and I have had to quit my job due to my headaches but I have noticed so problems with thought processes being slow, forgetting dates and appointments and with work I was having a hard time with follow through. Thanks for asking this question I am going to ask my doctor about it.

posted about 4 years ago
Already a Member? Log in